Alert archive / Texas / River Flood Warnings in 2024

River Flood Warning 3, NWS Midland/Odessa, TX

September 2, 2024Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 2, 2024, 2:01 PM CDT for Brewster County, Texas. It took effect at Sep 2, 2024, 8:23 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2024, 2:01 PM CDT (19:01 UTC)
In effect from
Sep 2, 2024, 8:23 PM CDT
Expired
Sep 4, 2024, 8:23 AM CDT
In force
36 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 2, 12:15 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 2, 12:15 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1215 PM CDT Mon Sep 2 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 202 AM CDT Mon Sep 2 2024

Current radar shows showers continue across the area this morning.
Despite a few moderate cells with enhanced reflectivities, no
lightning is currently being observed and believe this trend will
continue today with much more rain than lightning occurring. However
this is not an indication that there will be no heavy rainfall
today, rather there is a good chance of spotty heavy rainfall due to
a very saturated airmass and slow storm movement. A very dry summer
though has left soils able to withstand this heavy rain and
therefore do not anticipate a widespread flash flood threat today.
The flash flood threat will be confined mainly to urban areas and
low water crossings which will be fairly isolated in nature. Turn
around and don't drown, if you encounter flowing water across a road
please don't try to cross.

Clouds, rain, and a reinforcing surge of cooler air will keep
temperatures in the 70s today, a welcome reminder that fall is just
a few weeks away. Unfortunately outdoor Labor Day plans may be
ruined due to the expected rain. The upper low bringing the rain
today will remain in the area tomorrow giving many locations another
good chance at making up this year's rainfall deficit. Conditions
will be similar to today with rain and clouds keeping temperatures
in the 70s again. Depending on the amount and areal coverage of
rainfall received today, there may be a need for a Flash Flood Watch
tomorrow.

Hennig

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 202 AM CDT Mon Sep 2 2024

The rain chances remain a welcomed sight through the end of this
week. By the middle of the week, the stationary front across Far
West Texas and Southeast New Mexico remains firmly in place. While
this feature continues to support our cooler and wetter weather
pattern, the upper-low unfortunately begins to exit the region.
Despite this, a chance of showers and thunderstorms remains possible
each afternoon through Thursday for much of the area along and south
of I-20 nearest the frontal boundary. Temperatures during this time
continue their cooler stretch with lower to middle 80s being
maintained.

Unfortunately, this period is the last of the more substantial
rainfall potential for the time being. Another shortwave dives into
the southern Great Plains late Thursday and Friday. This pushes a
reinforcing front through the region, but drier air accompanies the
boundary this time. A slight chance of rain is maintained over the
higher elevations, but the lower elevations begin to dry out. This
drier pattern continues for all into next weekend as the upper-ridge
builds back towards the Four Corners and drier air is maintained
across the region. On the bright side, temperatures remain a touch
below normal in the upper 80s for the majority.

-Chehak

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Mon Sep 2 2024

Numerous showers continue to move through the area and will be a
fixture into tonight. CIG/VIS will bounce from MVF/IFR at times
before settling more towards IFR this evening. TS will be possible,
but not currently included due to low confidence on timing and
location.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               65  75  64  81 /  70  70  20  20
Carlsbad                 62  78  61  82 /  40  30  10  10
Dryden                   68  79  68  83 /  80  80  50  40
Fort Stockton            64  74  63  80 /  80  80  30  40
Guadalupe Pass           58  72  58  77 /  40  40  10  20
Hobbs                    60  77  60  82 /  30  40  10  10
Marfa                    60  74  59  79 /  60  70  20  50
Midland Intl Airport     65  75  64  80 /  60  70  20  30
Odessa                   65  75  66  81 /  60  70  20  30
Wink                     65  79  65  84 /  60  60  20  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...10
LONG TERM....91
AVIATION...93
Hazardous weather outlook, Sep 2, 2:00 AM CDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CDT Mon Sep 2 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-030700-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CDT Mon Sep 2 2024 /100 AM MDT Mon Sep 2 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:20 PM CDTFlash Flood WarningMAFPecos4 hr
Sep 1, 7:46 PM CDTFlash Flood WarningMAFPecos, Terrell4 hr
Sep 2, 8:08 AM CDTRiver Flood WarningMAFPresidio36 hr
Sep 2, 8:08 AM CDTRiver Flood WarningMAFPresidio20 hr
Sep 2, 11:04 AM CDTFlash Flood WarningMAFAndrews3 hr
Sep 2, 11:19 AM CDTFlash Flood WarningMAFGaines3 hr
Sep 2, 11:31 AM CDTFlash Flood Warning Considerable damage threatMAFBorden, Scurry6 hr
Sep 2, 12:46 PM CDTFlash Flood WarningMAFAndrews, Ector, Gaines, Martin, Winkler6 hr
Sep 2, 1:28 PM CDTFlash Flood WarningMAFBorden, Howard, Martin3 hr
Sep 2, 1:41 PM CDTFlash Flood WarningMAFMidland3 hr
Sep 2, 2:24 PM CDTFlash Flood WarningMAFGlasscock, Midland, Reagan, Upton3 hr
Sep 2, 2:29 PM CDTFlash Flood Warning Considerable damage threatMAFEctor, Midland3 hr
Sep 2, 4:19 PM CDTFlash Flood WarningMAFReagan, Upton3 hr
Sep 2, 4:57 PM CDTFlash Flood WarningMAFEddy6 hr

Nearby

River Flood Warnings in Texas, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.